Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Jackson, MS

February 15, 2012Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2012, 8:56 PM CST for Lawrence County, Lincoln County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2012, 8:56 PM CST (02:56 UTC)
Expired
Feb 15, 2012, 9:35 PM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS54 KJAN 160256
SVRJAN
MSC077-085-160345-
/O.NEW.KJAN.SV.W.0048.120216T0256Z-120216T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CST WED FEB 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 945 PM CST

* AT 856 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTH OF ENTERPRISE TO RUTH TO 14 MILES SOUTHWEST OF
  RUTH MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  LINCOLN...SONTAG...TOPEKA...JAYESS...WANILLA...MONTICELLO...
  ROBINWOOD...ARM...TILTON AND OAK VALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3134 9011 3135 9040 3165 9043 3171 8997
      3153 8997 3152 8996 3139 8996 3139 9004
      3133 9004 3133 9005 3133 9008
TIME...MOT...LOC 0256Z 264DEG 34KT 3159 9037 3139 9037
          3122 9045

$$

JA
2 follow-up statements
584 
WWUS54 KJAN 160312
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CST WED FEB 15 2012

MSC085-160321-
/O.CAN.KJAN.SV.W.0048.000000T0000Z-120216T0345Z/
LINCOLN MS-
912 PM CST WED FEB 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...

LAT...LON 3134 9011 3134 9024 3167 9024 3171 8997
      3153 8997 3152 8996 3140 8997 3139 9004
      3133 9004 3133 9008
TIME...MOT...LOC 0311Z 264DEG 34KT 3160 9020 3140 9020
          3123 9029

$$

MSC077-160345-
/O.CON.KJAN.SV.W.0048.000000T0000Z-120216T0345Z/
LAWRENCE MS-
912 PM CST WED FEB 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR LAWRENCE COUNTY...

AT 911 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SONTAG TO TOPEKA TO 11 MILES SOUTHWEST OF JAYESS MOVING EAST AT 
40 MPH. THIS LINE IS SHOWING INDICATION OF BOWING OUT THROUGH 
LAWRENCE COUNTY...FURTHER ENHANCING THE DAMAGING WIND RISK.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...MONTICELLO...ROBINWOOD...TILTON...ARM AND SILVER CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3134 9011 3134 9024 3167 9024 3171 8997
      3153 8997 3152 8996 3140 8997 3139 9004
      3133 9004 3133 9008
TIME...MOT...LOC 0311Z 264DEG 34KT 3160 9020 3140 9020
          3123 9029

$$

JA
303 
WWUS54 KJAN 160335
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CST WED FEB 15 2012

MSC077-160345-
/O.CAN.KJAN.SV.W.0048.000000T0000Z-120216T0345Z/
LAWRENCE MS-
935 PM CST WED FEB 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3134 9011 3134 9024 3167 9024 3171 8997
      3153 8997 3152 8996 3140 8997 3139 9004
      3133 9004 3133 9008
TIME...MOT...LOC 0335Z 264DEG 34KT 3162 8993 3142 8994
          3125 9003

$$

JA/28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 3:00 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Feb 15, 3:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST WED FEB 15 2012

...HEAVY RAIN AND SOME SEVERE STORMS POSSIBLE LATE THIS AFTERNOON
AND TONIGHT...

.DISCUSSION...SHORT TERM(TONIGHT THROUGH FRIDAY NIGHT)
THE PRIMARY CONCERNS WILL BE FOR A STORM SYSTEM THAT WILL COME OUT
OF THE SOUTHERN PLAINS THAT WILL AFFECT THE REGION FOR LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS. THE ISSUES WILL BE FOR SOME
SEVERE POTENTIAL IN THE SOUTHWEST QUARTER FOR THIS EVENING AS WELL AS
LOCALLY HEAVY RAINS. THERE WILL ALSO BE SOME STRONG STORM ISSUES IN
THE SOUTHEAST QUARTER OVERNIGHT. SECONDARY ISSUES WILL BE THE RETURN
OF RAIN FOR FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY POPS AND TEMPS.

LATEST SATELLITE IMAGERY SHOWED AN APPROACHING SHORT WAVE WITH AN ASSOCIATED
CLOSED LOW OVER THE SOUTHERN PLAINS. AN ASSOCIATED MCS WITH SOME
LINE SEGMENTS WAS CROSSING WESTERN LOUISIANA. ON THE SURFACE AN AREA
OF LOW PRESSURE WAS OBSERVED OVER OKLAHOMA WITH AN ASSOCIATED WARM
FRONT PUSHING NORTHEAST FROM OKLAHOMA THROUGH LOUISIANA TO
APPROACHING SOUTHWEST MISSISSIPPI. SO EXPECT THE MCS TO START TO
AFFECT NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS LATE THIS
AFTERNOON AND SPREAD EAST ACROSS THE REGION OVERNIGHT AS THE WARM
FRONT PUSHES NORTHEAST ACROSS THE REGION. THERE WILL BE ENOUGH
SHEAR...HELICITY AND SOME INSTABILITY FOR A FEW SEVERE STORMS IN THE
SOUTHWEST QUARTER OF THE REGION OVERNIGHT..GENERALLY ALONG AND SOUTH
OF I-20 AS WELL AS ALONG AND WEST OF I-55. AS THE MCS PUSHES EAST A
FEW STRONG STORMS WILL AFFECT THE SOUTHEAST QUARTER OF THE REGION.
THE BEST FORCING WITH THIS SYSTEM WILL LIFT NORTH OF THE REGION
DURING THE NIGHT. OVER THE SOUTHWEST AREAS LINE
SEGMENTS...SUPERCELLS AS WELL AS CLUSTERS OF SEVERE STORMS WILL BE
POSSIBLE. THE MAIN RISK WILL BE HAIL...DAMAGING WINDS AND A FEW
TORNADOES IN THE SOUTHWEST. OUR CHANCES OF THUNDERSTORMS WILL
DECREASE FROM THE NORTHWEST AFTER MIDNIGHT. THE ASSOCIATED COLD
FRONT WILL BE SLOW TO MOVE THROUGH THE REGION FROM THE WEST. EXPECT
ELEVATED CONVECTION TO PUSH INTO THE WEST FOR THIS AFTERNOON...THEN
SPREAD ACROSS THE REST OF THE REGION BY THIS EVENING. EXPECT IT TO
BECOME MORE SURFACE BASE IN THE WEST AND SOUTHWEST LATE THIS
AFTERNOON BEFORE SPREADING ACROSS MAINLY THE SOUTH HALF FOR TONIGHT.
HOWEVER IF WE DO NOT REACH THE EXPECTED INSTABILITY IT IS POSSIBLE
THAT IT COULD BE MORE OF A HEAVY RAIN EVENT. IN THE CASE OF HEAVY
RAIN OPTED NOT TO GO WITH A FLASH FLOOD WATCH WITH THE MOVEMENT OF
THIS SYSTEM. COULD SEE 1 TO 3 INCH AMOUNTS POSSIBLE. MODELS TRY TO
KEEP INSTABILITY ACROSS THE REGION WITH THE SLOW FRONTAL PASSAGE ON
THURSDAY. SO KEPT LOWER CONVECTIVE POPS FOR THURSDAY. A SOUTHERN
STREAM SYSTEM COMBINED WITH A GULF LOW WILL COME TO THE REGION FROM
THE WEST...WHICH WILL HELP TO SPREAD RAIN ACROSS THE REGION FOR
FRIDAY INTO FRIDAY NIGHT. IT WILL START OUT AS LIGHT RAIN DURING THE
DAY...THEN AS ISENTROPIC LIFT INCREASES IT WILL BECOME MODERATE RAIN
ON FRIDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF
GMOS AND MAV NUMBERS. AS FAR AS POPS ARE CONCERN WENT WITH CURRENT
POPS FOR TONIGHT AS WELL AS A BLEND OF MAV AND NAM GUIDANCE./17/

.PREVIOUS LONG TERM DISCUSSION...SATURDAY THROUGH NEXT WEDNESDAY
SLIGHTLY COOLER DRIER CONDITIONS WILL EXIST OVER THE
FORECAST AREA HEADING INTO THE WEEKEND.  BEGINNING FRIDAY NIGHT
THOUGH...RAIN CHANCES WILL BE ON THE INCREASE OVER THE ARKLAMISS
REGION AS A SURFACE LOW DEVELOPS OVER THE NORTHWEST GULF OF MEXICO
IN RESPONSE TO A SHORTWAVE SWINGING EAST ACROSS THE SOUTHERN
PLAINS.  THIS SURFACE LOW WILL SHIFT EAST NORTHEAST ACROSS THE NORTH
CENTRAL GULF OF MEXICO DURING THE COURSE OF THE DAY SATURDAY CAUSING
RAIN TO SPREAD ACROSS THE MAJORITY OF THE FORECAST AREA...ESPECIALLY
THE SOUTHERN PORTION OF IT.  AS THE LOW LIFTS NORTHEAST ACROSS THE
FLORIDA PANHANDLE AND INTO SOUTHERN GEORGIA SATURDAY NIGHT...RAIN
CHANCES WILL GRADUALLY COME TO AN END FROM WEST TO EAST.  CLOUDS
LOOK TO HANG AROUND INTO SUNDAY MORNING THOUGH AS THE UPPER TROUGH
CONTINUES TO SWING ACROSS THE REGION.

ONCE AGAIN...WITH NORTHERLY FLOW OVER THE CWA...COOLER CONDITIONS
WILL EXIST ON SUNDAY AS SKIES CLEAR.  AFTER A COUPLE OF RAIN-FREE
DAYS SUNDAY AND MONDAY...RAIN CHANCES JUMP BACK INTO THE FORECAST
MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY AS YET ANOTHER SERIES OF
SYSTEMS ARE POISED TO DEVELOP TO OUR WEST...AND BEGIN TO SLOWLY
SHIFT EAST TOWARDS US. /19/17

&&
.AVIATION...
VFR CONDS WILL PREVAIL THRU THE REST OF THE AFTN...ACCOMPANIED BY
SRLY/SERLY WINDS OF 8-12KTS WITH OCSNL GUSTS. A FEW SHWRS HAVE BEGUN
TO CROSS NERN LA...WITH THE BRUNT OF SHWR/TSTM ACTIVITY MOVING EAST
OUT OF WEST-CENTRAL LA. THIS AREA WILL BEGIN TO IMPACT THE ARKLAMISS
LATE THIS AFTN INTO THE EVENING HOURS WITH LGT/MOD SHRA/RA POTENTIAL
CONTINUING INTO TONIGHT. MVFR/IFR CIG MAY DEVELOP AFTER THE RAIN
STARTS...ESPECIALLY LATER THIS EVENING/OVRNGT. VSBY RESTRICTIONS
BELOW 1 MILE WILL BE LIKELY IN THE HEAVIER DOWNPOURS. A COLD FRONT
WILL BEGIN PUSHING ACROSS THE REGION AS THE RAIN DEPARTS TOMORROW
MORNING WITH WINDS SHIFTING TO THE NW IN ITS WAKE. MVFR/IFR CIGS MAY
PERSIST TOMORROW MORNING BEFORE VFR CONDS RETURN MID/LATE MORNING.
/BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  71  46  63 / 100  19   8  17
MERIDIAN      59  74  46  66 / 100  45   7  15
VICKSBURG     56  70  46  62 / 100  11   9  19
HATTIESBURG   62  76  51  65 / 100  39   9  36
NATCHEZ       57  70  50  63 / 100  12  14  27
GREENVILLE    55  65  43  61 /  90  11   8   9
GREENWOOD     55  69  43  63 /  91  11   6   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/CME/19
Hazardous weather outlook, Feb 15, 1:04 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST WED FEB 15 2012

LAZ015-016-023>026-MSZ047-048-053-054-059>062-161915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
104 PM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK
AREA BETWEEN 4 PM AND 9 PM...WITH THE MAIN RISK BEING DAMAGING WINDS
AND POSSIBLY A FEW TORNADOES.

IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL ALSO BE
POSSIBLE WITH THESE STORMS. DUE TO RECENT RAINS AND SATURATED SOIL
CONDITIONS...THIS ADDITIONAL RAINFALL MAY LEAD TO SOME FLOODING
CONCERNS WHERE THE HEAVIEST RAIN FALLS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

MSZ049>052-055>058-063>066-072>074-161915-
RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
104 PM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE BETWEEN 9 PM AND 1 AM. BRIEF HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-161915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
104 PM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Feb 15, 5:48 PM CST, 3 hours 8 minutes before
MSZ028-037-160020-
ATTALA MS-MONTGOMERY MS-
548 PM CST WED FEB 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST WED FEB 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES NORTHWEST OF HESTERVILLE AT 548 PM CST...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN MONTGOMERY AND NORTH CENTRAL ATTALA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3346 8938 3343 8942 3343 8946 3329 8946
      3328 8938 3307 8969 3317 8978 3319 8978
      3320 8975 3329 8970 3329 8965 3335 8965
      3347 8951
TIME...MOT...LOC 2348Z 229DEG 36KT 3320 8967

JA
Special weather statement, Feb 15, 6:04 PM CST, 2 hours 52 minutes before
LAZ016-023>026-MSZ047-053-059-060-160100-
ADAMS MS-WARREN MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-FRANKLIN LA-
CONCORDIA LA-CATAHOULA LA-MADISON LA-
604 PM CST WED FEB 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST WED FEB 15 2012

...BAND OF HEAVY RAINS MOVING NORTHEAST ALONG MISSISSIPPI RIVER...

A BAND OF HEAVY RAINS AND A FEW STRONG THUNDERSTORMS CAPABLE OF
PRODUCING ONE TO TWO INCHES OF RAINFALL PER HOUR WAS LOCATED FROM
WALLACE RIDGE TO 5 MILES WEST OF FAYETTE AT 601 PM CST...MOVING
NORTHEAST AT 40 MPH. GUSTY WINDS UP TO 30 MPH ARE ALSO POSSIBLE.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING WILL PROGRESS
UP THE MISSISSIPPI RIVER THROUGH SAINT JOSEPH...GRAND GULF AND INTO
THE VICKSBURG AREA THROUGH 700 PM.

PEOPLE IN CLAIBORNE...JEFFERSON...SOUTHWESTERN WARREN AND NORTH
CENTRAL ADAMS COUNTIES...AND SOUTHERN MADISON...NORTHERN CATAHOULA...
NORTHEASTERN CONCORDIA...SOUTHEASTERN FRANKLIN AND TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3243 9135 3241 9074 3166 9088 3167 9198
TIME...MOT...LOC 0001Z 232DEG 55KT 3174 9177 3173 9110

40
Special weather statement, Feb 15, 6:19 PM CST, 2 hours 37 minutes before
LAZ024-026-160050-
CONCORDIA LA-CATAHOULA LA-
619 PM CST WED FEB 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CST WED FEB 15 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 14 MILES WEST OF WALTERS TO 22 MILES SOUTHWEST
OF LARTO AT 619 PM CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3161 9202 3172 9154 3137 9148 3136 9148
      3137 9152 3143 9155 3139 9158 3132 9151
      3128 9151 3126 9165 3118 9158 3114 9172
      3120 9170 3122 9179 3129 9191 3128 9194
      3122 9192 3122 9199 3128 9203
TIME...MOT...LOC 0019Z 255DEG 37KT 3148 9219 3114 9214

JA
Special weather statement, Feb 15, 7:25 PM CST, 1 hour 31 minutes before
LAZ026-MSZ060-061-160155-
ADAMS MS-FRANKLIN MS-CONCORDIA LA-
725 PM CST WED FEB 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST WED FEB 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER SIBLEY AT 725 PM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN FRANKLIN AND SOUTHERN ADAMS COUNTIES...AND EAST
CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3134 9115 3135 9121 3137 9122 3135 9128
      3135 9130 3132 9142 3142 9149 3163 9116
      3161 9115 3161 9100 3154 9083 3132 9112
TIME...MOT...LOC 0125Z 237DEG 41KT 3140 9134

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:04 PM CSTSpecial Weather StatementJANClaiborne, Jefferson, Warren56 min
Feb 15, 7:25 PM CSTSpecial Weather StatementJANAdams30 min
Feb 15, 7:41 PM CSTTornado WarningJANAdams, Franklin34 min
Feb 15, 8:06 PM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson114 min
Feb 15, 8:12 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln48 min
Feb 15, 9:20 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion55 min
Feb 15, 9:59 PM CSTSpecial Weather StatementJANForrest, Jones, Lamar41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.